Electron. J. Diff. Eqns., Vol. 2002(2002), No. 80, pp. 1-10.

A note on the singular Sturm-Liouville problem with infinitely many solutions

Nickolai Kosmatov

We consider the Sturm-Liouville nonlinear boundary-value problem
$$ \displaylines{ -u''(t) = a(t)f(u(t)), 
\quad 0 less than t less than 1, \cr
    \alpha u(0) - \beta u'(0) =0, \quad
    \gamma u(1) + \delta u'(1) = 0, }
where $\alpha$, $\beta$, $\gamma$, $\delta \geq 0$, $\alpha \gamma + \alpha \delta + \beta \gamma greater than 0$ and $a(t)$ is in a class of singular functions. Using a fixed point theorem we show that under certain growth conditions imposed on $f(u)$ the problem admits infinitely many solutions.

Submitted November 13, 2001. Published September 27, 2002.
Math Subject Classifications: 34B16, 34B18.
Key Words: Sturm-Liouville problem, Green's function, fixed point theorem, Holder's inequality, multiple solutions.

Show me the PDF file (225K), TEX file, and other files for this article.

Nickolai Kosmatov
Department of Mathematics and Statistics
University of Arkansas at Little Rock
Little Rock, Arkansas 72204-1099, USA
e-mail: nxkosmatov@ualr.edu
Return to the EJDE web page